Skip to main content

Robustness to incomplete information in repeated games

Author(s): Chassang, Sylvain; Takahashi, Satoru

To refer to this page use:
Abstract: This paper extends the framework of Kajii and Morris (1997) to study the question of robustness to incomplete information in repeated games. We show that dynamically robust equilibria can be characterized using a one-shot robustness principle that extends the one-shot deviation principle. Using this result, we compute explicitly the set of dynamically robust equilibrium values in the repeated prisoners' dilemma. We show that robustness requirements have sharp intuitive implications regarding when cooperation can be sustained, what strategies are best suited to sustain cooperation, and how changes in payoffs affect the sustainability of cooperation. We also show that a folk theorem in dynamically robust equilibria holds, but requires stronger identifiability conditions than the pairwise full rank condition of Fudenberg et al. (1994).
Publication Date: Jan-2011
Electronic Publication Date: 14-Jan-2011
Citation: Chassang, Sylvain, Takahashi, Satoru. (2011). Robustness to incomplete information in repeated games. Theoretical Economics, 6 (1), 49 - 93. doi:10.3982/TE795
DOI: doi:10.3982/TE795
ISSN: 1933-6837
Pages: 49 - 93
Type of Material: Journal Article
Journal/Proceeding Title: Theoretical Economics
Version: Final published version. This is an open access article.

Items in OAR@Princeton are protected by copyright, with all rights reserved, unless otherwise indicated.